Alert archive / Montana / Tornado Warnings in 2005
Tornado Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 6, 2005, 4:40 PM MDT for 5 counties in Montana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 6, 2005, 5:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 117 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KGGW 062240 TORGGW MTC021-033-055-079-105-062345- /O.NEW.KGGW.TO.W.0002.050606T2240Z-050606T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 440 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA. WESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA. WESTERN DAWSON COUNTY IN NORTHEAST MONTANA. NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA. SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA. * UNTIL 545 PM MDT * AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF NELSON CREEK RECREATION AREA TO 14 MILES SOUTHEAST OF MCCLOUD...AND MOVING NORTH AT 45 MPH. * THESE TORNADIC STORMS WILL BE NEAR... BROCKWAY BY 445 PM MDT LINDSAY BY 515 PM MDT CIRCLE BY 525 PM MDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4661 10544 4719 10509 4824 10679 4766 10691 $$ VALONE WEATHER.GOV/GLASGOW
1 follow-up statement
000 WWUS55 KGGW 062315 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 513 PM MDT MON JUN 6 2005 MTC021-033-055-079-105-062345- /O.CON.KGGW.TO.W.0002.000000T0000Z-050606T2345Z/ DAWSON-GARFIELD-MCCONE-PRAIRIE-VALLEY- 513 PM MDT MON JUN 6 2005 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN VALLEY...WESTERN PRAIRIE...WESTERN DAWSON...NORTHEASTERN GARFIELD AND SOUTHERN MCCONE COUNTIES UNTIL 545 PM MDT... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF THE PINES RECREATION AREA TO 14 MILES NORTHEAST OF MCCLOUD...MOVING NORTH AT 5 MPH. THESE POSSIBLE TORNADO PRODUCING STORMS WILL BE... NEAR LINDSAY BY 520 PM MDT NEAR DUCK CREEK FISHING ACCESS SITE BY 525 PM MDT NEAR WELDON BY 530 PM MDT NEAR PARK GROVE... FORT PECK AND CIRCLE BY 535 PM MDT NEAR WHATLEY AND GLASGOW BY 540 PM MDT IN ADDITION TO POSSIBLE TORNADOES...THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4656 10528 4717 10504 4829 10674 4766 10691 $$ VALONE WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:10 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 2:10 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MDT MON JUN 6 2005. ...THINGS THAT GO BUMP IN THE NIGHT... .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THRU WEDNESDAY... INVERTED SURFACE TROF WITH ATTENDANT FRONTAL BOUNDARY CURRENTLY RUNS FROM THE PARENT DEEPENING SURFACE LOW OVER THE NORTHEAST CORNER OF WYOMING...NORTH NORTHWEST THRU THE AREA BETWEEN WHITEWATER AND HAVRE. FRONT THRU WINNETT WITH TEMPERATURES NOW BACK INTO THE UPPER 50S WITH A NORTHWEST WIND. THE FEATURE HAS MOVED VERY LITTLE THUS FAR TODAY AND AS A RESULT WIND HAS STAYED UP OUT AHEAD OF IT WITH SURFACE LOW DEEPENING MORE THAN EXPECTED. AS LOW BEGINS TO KICK EAST LATER TODAY THE FRONT WILL GO WITH IT...HOWEVER STRONG RESISTANCE WILL BE FOUND OVER THE NORTHEAST CORNER OF THE AREA FROM HIGH PRESSURE OFF TO OUR NORTHEAST OVER CANADA. THUS THE FRONT LIKELY TO BECOME MORE TILTED NW-SE OVER THE NEXT 18 HOURS OR SO. MODELS INDICATING FRONT MAY NEVER REALLY CROSS EXTREME NORTHEAST CORNER BEFORE WASHING OUT. MAIN PROBLEM OF IMMEDIATE CONCERN IS SEVERE WEATHER WHICH APPEARS IMMINENT OVER AT LEAST THE SOUTHEASTERN PORTION OF THE CWA THIS EVENING INTO TONIGHT. SPARSE CLOUD COVER THERE THUS FAR TODAY HAS ALLOWED WARMING AND DESTABILIZATION. IN ADDITION TO BEING VERY UNSTABLE THERE IS PLENTY OF MOISTURE...GOOD CAPE ...THETA-E RIDGING...GOOD UPPER LEVEL DIVERGENCE/LOW LEVEL CONVERGENCE...AND DECENT SHEAR OVER A DEEP ENUF LOWER LAYER TO WARRANT TORNADO CONCERNS. EXPECTING THIS EVENT TO LAST THRU THE EVENING INTO PERHAPS THE OVERNIGHT. FULLY EXPECT THERE WILL BE A WATCH FOR AT LEAST A PART OF THE EVENING...PERHAPS EVEN INTO THE OVERNIGHT. MODELS INDICATING A DRY SLOT FOR THE AREA TOMORROW. SINCE THIS IS SHOWING UP ON WATER VAPOR IMAGERY AND IT DOES APPEAR TO BE SWINGING OUR WAY...WILL GO WITH THIS TREND. THIS LIKELY WILL NOT MEAN A DRY DAY TUESDAY...BUT SIMPLY BETTER CHANCE FOR STORMS TO DEVELOP ONCE AGAIN IN THE STILL MOIST AND UNSTABLE AIR. WITH UPPER LOW REMAINING OFF TO OUR WEST THE NEXT FEW DAYS KEEPING SOUTH TO SOUTHWEST FLOW ALOFT OVER US AND SPINNING SHORTWAVES THRU...THREAT FOR PRECIPITATION TO REMAIN AS PLENTY OF LIFT AVAILABLE. TUESDAY NIGHT AND WEDNESDAY LOOK TO BE CLOUDIER WITH WRAPAROUND LOW LEVEL CLOUDS AND HIGHER LEVEL CLOUDS COMING IN FROM AROUND THE UPPER LOW. FOR NOW WEDNESDAY EXPECTED TO BE RATHER CLOUDY WITH RAIN AND EMBEDDED THUNDERSTORMS IN THE EASTERN PORTION OF THE CWA WHERE INSTABILITY SHOULD BE GREATEST. TEMPERATURES COOL TOMORROW OVER TODAY...AND COOL MORE WEDNESDAY WITH MORE CLOUD COVER AND PRECIPITATION EXPECTED. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE PATTERN CONTINUES TO LOOK UNSETTLED THROUGHOUT THE PERIOD...IN WHAT USUALLY IS THE MOST UNSETTLED TIME OF THE YEAR. CONFIDENCE IN MODEL SOLUTIONS REMAINS BELOW AVERAGE. NUMEROUS CLOSED LOWS ACROSS THE N HEMISPHERE...AND STILL SOME SIGNIFICANT BLOCKS....ARE KEEPING THINGS UNCERTAIN. POPS NEEDED FOR NEARLY EVERY 12 HR PERIOD. THICKNESSES MOSTLY IN THE 550S DM AND DONT CHANGE MUCH...AND WITH PLENTY OF CLOUD COVER...OUR HIGHS SHOULD BE BELOW NORMAL. THE MODELS SLOWLY MOVE NE OUT OF THE AREA THE CLOSED UPPER LOW WED NIGHT OR THUR...AND WILL CONTINUE TO SIDE WITH THE SLOWER SOLUTIONS IN THIS PATTERN KEEPING LIKELY RAIN OVER MOST OF THE AREA WED NIGHT. THE NEXT INCOMING TROUGH FROM THE WEST SLOWS DOWN OVER THE WESTERN STATES...AND MODELS HAVE BEEN VARYING RUN TO RUN AND WITH EACH OTHER ON THIS SYSTEM. FOR NOW WILL STAY WITH PREVIOUS THINKING THAT A LARGE AND ELONGATED NORTH-SOUTH OPEN TROUGH WILL MOVE SLOWLY ACROSS THE AREA LATE IN THE WEEK. THIS MEANS THERE WILL BE CONVECTION BUT PROBABLY ONLY ISOLATED IN NATURE THU AND FRIDAY. MODELS THEN HAVE ANOTHER TROUGH MOVING INTO MT OVER THE WEEKEND INCREASING THE CHANCE OF SHOWERS AGAIN. THIS TROUGH INTENSIFIES...BUT IS FAIRLY PROGRESSIVE. SIMONSEN && .AVIATION... 15-25KT EAST SURFACE WIND TO DIMINISH LATE THIS AFTERNOON AND EVENING...HOWEVER WIDESPREAD STRONG CONVECTION WILL DEVELOP IN MOIST AND UNSTABLE SOUTHERLY FLOW ALOFT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS...WHICH WILL BE MOVING NORTH...ARE EXPECTED TO BE SEVERE WITH LARGE HAIL AND BRIEF SURFACE WIND GUSTS UP TO 50KT. HEAVY SHOWERS WITH THESE WILL DROP VISIBILITY AS LOW AS 1 MILE AND CEILINGS DOWN TO 1K FT AT TIMES. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AFTER SUNSET...BUT LESSEN IN INTENSITY...HOWEVER MVFR CEILINGS AND VISIBILITY WILL BECOME WIDESPREAD. TUESDAY MORNING WILL SEE CONSIDERABLE IMPROVEMENT WITH MOST SHOWERS ENDING AND CEILINGS RISING...THEN BECOMING SCATTERED. SIMONSEN && CLIMO...DESPITE BELOW AVERAGE TEMPERATURES AT GLASGOW IN MAY ...THIS YEAR IS OFF TO THE WARMEST START IN GLASGOW SINCE 2000. SUBTRACTING OUT THE BITTERLY COLD WEATHER THE FIRST 2 WEEKS OF JANUARY THIS YEAR HAS BEEN THE WARMEST SINCE 1992. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY THRU 8 PM FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 6, 3:07 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 307 PM MDT MON JUN 6 2005 MTZ016>027-059>062-072115- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 307 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM MDT. FOR DETAILS PLEASE REFER TO GTFNPWGGW OR WWUS75 KGGW. ALSO...THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:33 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 36 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 63 min |
| Jun 6, 5:45 PM MDT | Tornado Warning | GGW | Dawson, McCone | 60 min |
| Jun 6, 5:49 PM MDT | Tornado Warning | GGW | Garfield, McCone, Valley | 56 min |
Nearby
Tornado Warnings in Montana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.